MAUDE Adverse Event Report: K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE 4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE 4.0X14 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04014DA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that an ozark variable screw fractured at c7 approximately 6 months post-operatively.Fusion was not achieved.Revision surgery has not been scheduled or performed at this time.
 
Additional Manufacturer Narrative
D6b: date of implant and explant corrected.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.  device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.After review of x-ray and correspondence with rep, the most likely root cause was determined to be delayed healing, patient did not fuse.Internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Another possible root cause may be not using the drill guides.Drill guides help prevent over angulation of screw placement, which helps prevent excessive stress applied to construct.H3 other text : status and location of the device is unknown.
 
Event or Problem Description

Brand Name
SELF-STARTING, VARIABLE SCREW; SIZE 4.0X14 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11219583
Report Number3004774118-2021-00018
Device Sequence Number3446284
Product Code KWQ
UDI-Device Identifier10888857393363
UDI-Public10888857393363
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04014DA
Device Catalogue Number8801-04014DA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1